Alert archive / Colorado / Special Weather Statements in 2017

Special Weather Statement, NWS Pueblo, CO

July 10, 2017El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 10, 2017, 5:49 PM MDT for El Paso County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 5:49 PM MDT (23:49 UTC)
Expired
Jul 10, 2017, 6:15 PM MDT
In force
26 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WWUS85 KPUB 102349
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
549 PM MDT MON JUL 10 2017
 
COZ084-110015-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
549 PM MDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
615 PM MDT...

At 549 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 18 miles northeast of Colorado Springs. This storm
was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3901 10463 3902 10476 3913 10480 3913 10456
TIME...MOT...LOC 2349Z 182DEG 4KT 3908 10468 

$$

MOORE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:20 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 10, 3:20 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
320 PM MDT Mon Jul 10 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 320 PM MDT Mon Jul 10 2017

Upper level high pressure drifting eastward along the Colorado/New
Mexico border this afternoon, with isolated/sct tsra rotating around
the high across much of the higher terrain as of 21z. Best coverage
of storms this afternoon and into the evening will be in slightly
deeper moisture out along the Continental Divide and across Teller
County/Palmer Divide. Convection will stay fairly weak once again
with only modest instability and minimal shear, though an isolated
spot or two could see some heavy rain (like KALS yesterday), as
storms will be very slow moving. Activity ends fairly quickly this
evening, with most locations free of convection by midnight.

On Tuesday, upper high shifts slowly into NM, with a subtle increase
in wly flow across CO through the day. Mid and upper level moisture
will continue to gradually increase over the region, and lower
levels over the plains will moisten as well with a weak upslope
surge drifting south during the afternoon. Given increase in
moisture and instability expect an upturn in convection most areas,
including the eastern plains as weak sly steering currents will help
give convection a shove eastward away from the higher terrain in the
late. Weak shear and higher moisture suggest main threat from storms
on Tue will be heavy rainfall, especially near area burn scars. Max
temps may drift down just a degf or two with upper high slipping
away, though readings will still approach 100f across the lower
Arkansas Valley for another day.

.LONG TERM...(Tuesday night through Monday)
Issued at 320 PM MDT Mon Jul 10 2017

Tuesday night through Thursday...Look for slightly cooler temps and
increased pcpn chances through Thu. A relatively flat ridge of high
pressure will continue across the region through Wed, before
starting to build back to the west on Thu. An upper shortwave
crossing WY and northern CO late Tue will send a front south across
eastern CO on Wed, increasing convection chances for the plains on
Wed, as well as ushering in slightly cooler temps for both Wed and
Thu. In addition, the positioning of the upper ridge axis moreso to
the east will open up the path for monsoon moisture to stream into
western CO through Thu. There will be a chance for some nocturnal
showers and storms lingering into the overnight hours for both Wed
and Thu nights. Highs on Wed are forecast to be in the upper 70s to
mid 80s for the high valleys, and the mid 80s to mid 90s for the
eastern plains. On Thu max temps will be in the mid 70s to around
80F for the high valleys, and 80s to around 90F for the eastern
plains.

Friday through Monday...The upper ridge strengthens and starts to
build west back into the Great Basin. This will put a temporary
damper on the monsoon moisture plume, shifting the convective
pattern back into more of a diurnal scenario with the main focus
over the higher terrain. Temps will start to gradually heat back up
into the upper 70s to mid 80s for the high valleys, and the mid 80s
to mid 90s for the eastern plains. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 320 PM MDT Mon Jul 10 2017

VFR conditions expected at all taf sites the next 24 hrs. Low chance
of a tsra at both KALS and KCOS into early this evening, though will
monitor radar trends before adding to either taf. On Tue, tsra will
develop over the mountains 17z-18z, with greater coverage of storms
than the past few days. Favorable steering currents suggest
increased storms chances at all terminals from late afternoon into
the evening, and may need a VCTS mention from 20z Tue onward.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Jul 10, 11:34 AM MDT, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1134 AM MDT Mon Jul 10 2017

COZ058>089-093>099-111745-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1134 AM MDT Mon Jul 10 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected this afternoon and
evening over and near the mountains. The main storm threats will be
lighting and wind gusts up to 45 mph.  However, some of the stronger
storms could also produce brief heavy rainfall and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are anticipated each day, primarily during the
afternoon and evening hours. The primary storm risks will be
lightning, wind gusts around 50 mph and locally heavy rain which
will be capable of generating localized flash flooding. In
addition, some of the strongest storms will also be capable of
producing hail generally under the size of nickles at times.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over and near the mountains this afternoon and evening.

10/88

In the hours before

Special weather statement, Jul 10, 5:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
549 PM MDT MON JUL 10 2017

COZ084-110015-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
549 PM MDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
615 PM MDT...

At 549 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 18 miles northeast of Colorado Springs. This storm
was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3901 10463 3902 10476 3913 10480 3913 10456
TIME...MOT...LOC 2349Z 182DEG 4KT 3908 10468

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:33 PM MDTSpecial Weather StatementPUBMineral42 min
Jul 10, 4:53 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Saguache3 hr

Nearby

Special Weather Statements in Colorado, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.